Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 191, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2019, 2:21 AM CDT for Garfield County, Loup County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 2:21 AM CDT (07:21 UTC)
- Expired
- Aug 7, 2019, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:40 AM CDT | TSTM WND DMG | 2 S Burwell, NE | SEVERAL TREES DOWNED. FLOWER BEDS UPROOTED. DELAYED REPORT...TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3098 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.5
The text
As transmitted.
186
WUUS53 KLBF 070721
SVRLBF
NEC071-115-070800-
/O.NEW.KLBF.SV.W.0191.190807T0721Z-190807T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
221 AM CDT Wed Aug 7 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Loup County in north central Nebraska...
Western Garfield County in north central Nebraska...
* Until 300 AM CDT.
* At 220 AM CDT, a severe thunderstorm was located 7 miles northeast
of Calamus Reservoir State Recreation Area, or 12 miles north of
Burwell, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* This severe thunderstorm will be near...
Calamus Reservoir State Recreation Area around 230 AM CDT.
Burwell around 240 AM CDT.
Other locations impacted by this severe thunderstorm include
Homestead Knolls Campground, Virginia Smith Dam, Hannamon Bayou
Campground, Nunda Shoal Campground, Deverre, Valley View Flat
Campground and Kent Diversion Dam State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9932 4198 9934 4206 9905 4174 9885
TIME...MOT...LOC 0720Z 334DEG 34KT 4196 9920
HAIL...1.25IN
WIND...70MPH
$$
Taylor2 follow-up statements
826
WWUS53 KLBF 070734
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
234 AM CDT Wed Aug 7 2019
NEC071-115-070800-
/O.CON.KLBF.SV.W.0191.000000T0000Z-190807T0800Z/
Loup NE-Garfield NE-
234 AM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN LOUP AND SOUTHWESTERN GARFIELD COUNTIES...
At 234 AM CDT, a severe thunderstorm was located over Burwell, moving
south at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Loup and southwestern Garfield Counties, including the
following locations... Nunda Shoal Campground, Deverre, Homestead
Knolls Campground, Virginia Smith Dam and Kent Diversion Dam State
Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9932 4190 9931 4194 9903 4174 9885
TIME...MOT...LOC 0734Z 338DEG 39KT 4179 9913
HAIL...1.00IN
WIND...70MPH
$$
Taylor865
WWUS53 KLBF 070800
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
300 AM CDT Wed Aug 7 2019
NEC071-115-070810-
/O.EXP.KLBF.SV.W.0191.000000T0000Z-190807T0800Z/
Loup NE-Garfield NE-
300 AM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUP AND
SOUTHWESTERN GARFIELD COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and north central Nebraska.
LAT...LON 4174 9932 4190 9931 4194 9903 4174 9885
TIME...MOT...LOC 0800Z 334DEG 34KT 4157 9899
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:26 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 7, 12:26 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1226 AM CDT Wed Aug 7 2019 .UPDATE... Issued at 904 PM CDT Tue Aug 6 2019 The forecast has been updated to add the chance for strong to severe thunderstorms across portions of central Nebraska. A cluster of storms is currently tracking southeast across south central South Dakota and is expected to track through portions of central Nebraska overnight. && .SHORT TERM...(This evening through Wednesday night) Issued at 317 PM CDT Tue Aug 6 2019 Main forecast challenge is thunderstorm chances tonight. Monsoonal moisture continues to rotate into the Central Plains. Precipitable water values currently range from at least an inch to around an inch and a half. Most unstable capes have increase to above 4000 J/KG. While it is likely that surfaced based storms will develop by early this evening the location remains in question. Various mesoscale models including the NMMM, ARW, and to a lesser extent the HRRR and RAP suggest initiation of a thunderstorm cluster near a Thedford to Brewster segment. Storm would then grow upscale and move southeast given the instability and strong shear aloft. OVerall POPs across the forecast area range from 30 to 40 percent this evening given the model spread. A second concern is the likely development of an MCS now beginning to develop a few thunderstorms over wrn and cntrl ND. These storms should develop into an MCS to propagate southeastward into eastern portions of nctrl and nern NE near 06Z while continuing to move southeast. This is likely to develop additional thunderstorms westward across the central Sandhills overnight. Far southwestern areas should remain outside any of this activity after midnight to remain dry. Lingering showers/storms in the morning in central NE, with a slight chance returning to west and swrn areas in the afternoon. Not expected much focus for storms until the next disturbance move through Wednesday night. Highs to range from 86 to 92. A marginal risk for severe to cover all of wrn NE except the far northeast in general thunderstorm outlook. POPs Wed. night to range from 30-40 percent. .LONG TERM...(Thursday through Tuesday) Issued at 317 PM CDT Tue Aug 6 2019 Daily chances for thunderstorms Thursday through Tuesday as the upper ridge extending into the Rockies flattens out and extends across the Southern Plains and sern U.S by late this weekend. Highs cool to around 80 Thursday and Friday then mid 80s this weekend, then back into the upper 70s to around 80 by monday and Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1221 AM CDT Wed Aug 7 2019 Latest radar imagery shows a cluster of thunderstorms moving through portions of central Nebraska. These storms will continue to track towards the southeast and clear the area over the next few hours. As such, KLBF and KVTN should be in the clear from thunderstorms for the remainder of the night, however, there is still a small end chance a storm could form near KLBF so have left VCSH through 10z. Otherwise expect VFR conditions across the region over the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Thorne SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Thorne
Hazardous weather outlook, Aug 6, 3:23 PM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 323 PM CDT Tue Aug 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 323 PM CDT Tue Aug 6 2019 /223 PM MDT Tue Aug 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to severe thunderstorms are possible this evening across the Panhandle and northwest Nebraska, possibly affecting the Sandhills and southwest Nebraska. Another area of strong to severe storms are expected to affect north central Nebraska late this evening and overnight. The severe weather hazards in both areas are large hail, damaging winds, locally heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances exist virtually every day through next Monday. A marginal risk of severe weather is in place for Wednesday evening, with large hail and strong winds being the primary threats. Refer to later forecasts regarding severe potential for Thursday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across all of western and north central Nebraska tonight. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 6, 11:58 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 15 NNE STUART 42.80N 99.03W
08/06/2019 E2.00 INCH HOLT NE PUBLIC
REPORT VIA SOCIAL MEDIA WITH PICTURE.
&&
THORNELocal storm report, Aug 7, 12:03 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1203 AM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND GST ONEILL 42.46N 98.65W
08/07/2019 M58 MPH HOLT NE AWOS
&&
THORNESpecial weather statement, Aug 7, 12:23 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1223 AM CDT Wed Aug 7 2019
NEZ010-028-029-070600-
Wheeler-Holt-Garfield-
1223 AM CDT Wed Aug 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARFIELD...SOUTHERN
HOLT AND WHEELER COUNTIES...
At 1223 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ewing to 6 miles northeast of
Chambers to Amelia to 19 miles east of Rose. Movement was south at 45
mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.
Locations impacted include...
Ewing, Chambers, Bartlett, Amelia, Knievels Corner, Buffalo Flats,
Carson Lake, Sunfish Lake, Cumminsville, Four Corners, Goose Lake
State Wildlife Management Area, Deverre and Gables.
This includes the following highways...
Highway 20 between mile markers 326 and 328.
Highway 281 between mile markers 138 and 173.
LAT...LON 4185 9830 4181 9889 4184 9917 4226 9921
4234 9830 4205 9830 4204 9829
TIME...MOT...LOC 0523Z 357DEG 41KT 4231 9838 4227 9865 4224 9893 4221
9916
TaylorSpecial weather statement, Aug 7, 12:36 AM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service North Platte NE 1236 AM CDT Wed Aug 7 2019 NEZ008-009-070600- Brown-Rock- 1236 AM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK AND SOUTHEASTERN BROWN COUNTIES... At 1235 AM CDT, a strong thunderstorm was located 11 miles south of Johnstown, or 12 miles southwest of Ainsworth, moving southeast at 30 mph. Nickel size hail is possible with this storm. Locations impacted include... Rose, Hofeld Lake, Raven, Duff, Jones Lake, Twin Lakes State Wildlife Management Area and Johnsons Corner. This includes Highway 183 between mile markers 150 and 168. LAT...LON 4229 9996 4245 9987 4234 9936 4210 9950 TIME...MOT...LOC 0535Z 292DEG 26KT 4241 10002 Taylor
Local storm report, Aug 7, 12:38 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1238 AM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG EMMET 42.48N 98.81W
08/06/2019 HOLT NE LAW ENFORCEMENT
REPORT OF TREE AND POWERLINES DOWN ALONG HIGHWAY NEAR
EMMET
&&
THORNELocal storm report, Aug 7, 1:29 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
129 AM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND GST 4 SSE BARTLETT 41.83N 98.52W
08/07/2019 M59 MPH WHEELER NE MESONET
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Aug 6, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 29 min |
| Aug 6, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| Aug 6, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Aug 7, 12:23 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 37 min |
| Aug 7, 12:36 AM CDT | Special Weather Statement | LBF | Brown | 24 min |
| Aug 7, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Aug 7, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 36 min |
| Aug 7, 1:46 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup, Rock | 44 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | LBF | Rock | 40 min |
| Aug 7, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.